Jump to content

AOArtist off 37.5mg Effexor


AOArtist

Recommended Posts

It's probably too early to tell whether this is a success story or not, but I'm taking my body's reaction to coming off Effexor (37.5 mg) as a positive thing. On Monday night I didn't take my usual dose. On Tuesday morning I had a headache and felt woozy. By the afternoon I was experiencing minor mind fog and wooziness. I was also hungry but not craving sweet things, as has become 'normal' for the past 4 months or so. I ate a light meal and took a St. John's Wort capsule and almost immediately felt better. Last night I took an Effexor capsule at midnight. At 4am I was still wide awake. I listened to a guided meditation to get me off to sleep and woke at 9.30am. I felt anxious and had hives on one of my legs. I'm looking forward to not taking Effexor tonight and taking one St. John's Wort capsule tomorrow, if I feel the need.

 

Hives are a completely new thing whilst taking Effexor.

 

One thing I have noticed is that in the past, when I have remembered I have missed an Effexor dose the previous night and not 'suffered' any it effects beyond minor brain fog. In my case, I'm wondering whether the fact that I have read so many reports about how hard it is to come off the drug might in some way be convincing me that I'm feeling withdrawal symptoms worse than I am?

Link to comment
  • Administrator

Welcome, AOArtist.
 
I moved your post to start your Introductions topic. You can track your progress here.
 
We don't recommend just quitting Effexor XR, one of the most difficult antidepressants to quit. You can feel fine for a while but then get terrible withdrawal symptoms. While some people can quit drugs without much problem, going cold turkey is a high-risk strategy -- and you won't know if you can get away with it ahead of time.
 
St. John's wort is not a good substitute (and has its own side effects).
 
It's likely that since you are taking the extended-release version of Effexor, it's still in your body. As it wears off over the next few days, you may feel worse and worse.
 
Please consider reinstating a half-dose now, and be sure to take it regularly at the same time each day.
 
Please see Why taper by 10% of my dosage?
 
Tips for tapering off Effexor (venlafaxine)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi AOartist,

 

Welcome to SA.  This is your Intro/Update topic to ask questions and to journal your progress.  Click "Follow" top right and you will be notified when someone responds.

 

Would you Please put your Withdrawal History in Signature.  Please include all drugs, dates, doses and how you decreased/increased.  Details for the last 12-18 months and a summary of anything prior.  This will allow us to make suggestions based on your individual situation.  Please update whenever you make a change so it remains current and can be seen at a glance.  Thank you.

 

Withdrawal symptoms can be many and varied:  Dr Joseph Glenmullen's Symptoms Checklist

 

Alto, who is this site's owner, said:  "Please consider reinstating a half-dose now, and be sure to take it regularly at the same time each day."

 

Here is the link About reinstating and stabilizing to reduce withdrawal symptoms.  These helped me to understand SA's recommended maximum tapering by 10% of the previous dose followed by a holding period of 4-6 weeks to allow the brain to adapt to not getting as much of the drug:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

 

Here is another link which I suggest you read:  Before you begin tapering what you need to know

 

And a link to information about st-johns-wort-hypericum-perforatum

 

Please keep daily notes of symptoms on paper.  What improves, worsens, stays the same.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Well, chances you are going to feel bad fairly soon, dont panic , follow the mods advice and you will get by.

I am off all meds 16 months I had been on olanzapine, Effexor zanex and assorted sleeping meds for approx 2 years.

Weaned off 375 mg effexor over two years, I had previously come off xanax, rivotrill and olazapine. Reinstated 75mg of effexor on the 22/12/16

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy